MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4628
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Ulcer (2274); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 10/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during treatment, one (1) opsite flexigrid 6x7cm ctn 100 caused ulceration, blistering and redness on patient's hand.Treatment was completed by applying fusidic acid topically.No further complications were reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: h6 (type of investigation), h10 (roi).H3, h6: given the nature of the alleged incident, the product, could not be returned for evaluation.The clinical/medical investigation concluded that the information provided is insufficient to determine whether the patient¿s symptoms, signs or outcome are due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the opsite flexigrid, one or more of its components, or its intended therapeutic action.According to the report, this adverse event was treated without further complications and has been resolved.No further impact to the patient is anticipated.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.The review of complaint history of the previous 14 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for opsite flexigrid revealed in the precautions: if any signs of irritation, maceration, hypergranulation or sensitivity appear, discontinue use.During the body¿s normal healing process, unnecessary material is removed from the wound which will make the wound appear larger after the first few dressing changes.If the wound continues to get larger after the first few dressing changes, discontinue use and consult a healthcare professional.The review of the risk management file revealed this adverse event was previously identified.The anticipated risk level is still adequate.Lastly, a historical review concluded that there are no prior escalated actions related to this part number and failure mode.With the results of this investigation the root cause of this event could not be determined.A factor that could contribute to the reported event include an adverse skin reaction to the dressings materials, such as the adhesive.It can also be the result of backflow and leakage (if there is any) that could create high humidity in the periwound area.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.H6 (investigation conclusions).

Brand Name
OPSITE FLEXIGRID 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20759834
Report Number8043484-2024-00103
Device Sequence Number8561153
Product Code KGX
UDI-Device Identifier05000223046286
UDI-Public5000223046286
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4628
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUSIDIC ACID.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexFemale